Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 27, 2013, 5:44 PM CDT for Randolph County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 5:44 PM CDT (22:44 UTC)
- Expired
- May 27, 2013, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Randolph County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS53 KLSX 272244
SVRLSX
ILC157-272315-
/O.NEW.KLSX.SV.W.0075.130527T2244Z-130527T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 615 PM CDT
* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STEELEVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STEELEVILLE AND PERCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3790 8962 3796 8986 3816 8977 3814 8958
3795 8959
TIME...MOT...LOC 2245Z 286DEG 21KT 3803 8970
HAIL...1.00IN
WIND...60MPH
$$
CARNEY1 follow-up statement
914
WWUS53 KLSX 272259
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT MON MAY 27 2013
ILC157-272309-
/O.CAN.KLSX.SV.W.0075.000000T0000Z-130527T2315Z/
RANDOLPH IL-
559 PM CDT MON MAY 27 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.
LAT...LON 3790 8962 3796 8986 3816 8977 3814 8958
3795 8959
TIME...MOT...LOC 2259Z 286DEG 21KT 3801 8960
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:49 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 27, 3:49 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT MON MAY 27 2013
.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 338 PM CDT MON MAY 27 2013
SEVERE WEATHER THREAT WILL PERSIST FOR THE NEXT FEW HOURS AHEAD OF
COMPLEX CURRENTLY MOVING THROUGH THE STL AREA. ATTENTION THEN
TURNS TO NEXT ROUND OF CONVECTION LATE TONIGHT AND EARLY
MONDAY MORNING. STRONG MESOSCALE OUTFLOW BOUNDARY OVER EASTERN
KS/W MO SHOULD SET UP STRONG ISENTROPIC LIFT OVERNIGHT AS LOW
LEVEL JET RAMPS UP...AND WOULD THINK THAT NEXT NOCTURNAL COMPLEX
WILL BE FORMING SOMEWHERE BETWEEN MKC AND DSM AND THEN ROLL ESE
WITH TIME. TODAYS RAINS ON TOP OF THAT WHICH HAS FALLEN OVER THE
LAST FEW DAYS AND NIGHTS HAS LEFT THE GROUND SATURATED AND STREAMS
RUNNING AT AND IN SOME CASES ABOVE BANKFULL...AND THESE AREAS
SIMPLY CANNOT HOLD ANY ADDITIONAL RAIN. SO...WILL BE GOING OUT
WITH A FLASH FLOOD WATCH FOR N AREAS FOR TONIGHT AND INTO MONDAY MORNING...AND
HAVE TAKEN THE WATCH AS FAR S AS A COU-3LF LINE. IT MAY BE THAT
THE HEAVIEST RAIN LATE TONIGHT WILL NOT GET THAT FAR SOUTH.
HOWEVER...HEAVY RAIN IS ONGOING ATTM OVER THE CENTRAL IL
COUNTIES...AND GIVEN CRITICAL NATURE OF ANECEDENT GROUND
CONDITIONS IN BOONE COUNTY AND SOME AREAS IN CENTRAL IL SEEMS
PRUDENT TO INCLUDE THESE.
TRUETT
.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 338 PM CDT MON MAY 27 2013
LITTLE CHANGE IN GOING FORECASTS FOR THE REMAINDER OF THE WEEK AND
INTO THE WEEKEND. THUNDERSTORM THREAT WILL BE SHIFTING FROM
NOCTURNAL MCS DRIVEN EVENTS TO SHORTWAVE INDUCED CONVECTION AS SW
FLOW BECOMES ESTABLISHED OVER AREA.
TRUETT
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1213 PM CDT MON MAY 27 2013
A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTN.
BRIEF PDS OF IFR VSBYS ARE EXPECTED DUE TO HEAVY RAINFALL. WINDS
WILL TURN NWLY FOR A FEW HOURS AFTER THE STORMS MOVE THROUGH
FOLLOWED BY A RETURN TO PREVAILING SLY FLOW. THERE IS A GREAT
DEAL OF UNCERTAINTY REGARDING CONVECTIVE TRENDS FOR LATE TONIGHT
BUT PCPN CHCS APPEAR TO BE HIGHEST AT KUIN. STRONGER WINDS SHOULD
MIX DOWN TO THE SFC TOMORROW AND PRODUCE WIND GUSTS OF 20-25 KTS.
SPECIFICS FOR KSTL...TWO AREAS OF THUNDERSTORMS ARE EXPECTED TO
AFFECT KSTL OVER THE NEXT 6 HOURS. THE FIRST AREA WILL BE WITHIN
THE 10 MILE VICINITY OF THE AIRPORT OVER THE NEXT HOUR OR SO. THE
SECOND AREA OF THUNDERSTORMS EXTENDED BETWEEN KCOU AND KUIN AT TAF
ISSUANCE AND THIS LINE IS EXPECTED TO REACH KSTL AROUND 20Z. THERE
IS A GREAT DEAL OF UNCERTAINTY REGARDING CONVECTIVE TRENDS FOR
LATE TONIGHT AND TOMORROW AFTN BECAUSE WHAT HAPPENS LATER WILL
DEPEND ON WHAT HAPPENS ACROSS THE REGION THIS AFTN. SWLY WINDS
WILL BECOME NWLY AFTER THE LINE OF THUNDERSTORMS MOVES THROUGH
THEN BECOME SLY AGAIN TONIGHT. STRONGER WINDS SHOULD MIX DOWN TO
THE SURFACE TOMORROW AND PRODUCE WIND GUSTS OF 20-25 KTS.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR AUDRAIN MO-BOONE
MO-CALLAWAY MO-KNOX MO-LEWIS MO-LINCOLN MO-MARION MO-MONROE
MO-MONTGOMERY MO-PIKE MO-RALLS MO-SHELBY MO.
IL...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, May 27, 4:16 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 416 PM CDT MON MAY 27 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 416 PM CDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE REGION OVERNIGHT....AND SOME OF THE STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. IN ADDITION...THE STORMS WILL BE PRODUCING HEAVY RAIN...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF CENTRAL ILLINOIS. THE GREATEST THREAT OF FLASH FLOOD PRODUCING RAINS WILL BE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDESTORMS WILL CONTINUE ON TUESDAY AND THUESDAY NIGHT...ESPECIALLY FROM NORTHERN MISSOURI INTO WEST CENTRAL ILLINOIS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND PARTS OF CENTRAL ILLINOIS INTO TUESDAY MORNING DUE TO THE THREAT OF HEAVY RAIN. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. IN ADDITION TO STRONG WINDS AND HAIL...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER AN INCH OR ANY FLOODING THAT THEY OBSERVE. TRUETT
In the hours before
Local storm report, May 27, 4:19 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HEAVY RAIN GRANITE CITY 38.71N 90.13W
05/27/2013 M1.00 INCH MADISON IL TRAINED SPOTTER
1 INCH OF RAIN FELL IN 45 MINUTES.
&&
KANOFSKYSpecial weather statement, May 27, 4:27 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT MON MAY 27 2013 ILZ064-065-069-070-074-272215- BOND IL-CLINTON IL-FAYETTE IL-MARION IL-WASHINGTON IL- 427 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...SOUTHERN BOND... NORTHERN WASHINGTON...SOUTHWESTERN FAYETTE AND WESTERN MARION COUNTIES UNTIL 515 PM CDT... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVISTON...OR NEAR BREESE...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREESE... CARLYLE... CENTRALIA... GERMANTOWN... JAMESTOWN... BECKEMEYER... BEAVER CREEK... TAMALCO... BOULDER... SHATTUC... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, May 27, 5:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND GST CENTRALIA 38.52N 89.13W
05/27/2013 E50 MPH MARION IL TRAINED SPOTTER
&&
TRUETTSpecial weather statement, May 27, 5:10 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 510 PM CDT MON MAY 27 2013 ILZ065-070-272300- FAYETTE IL-MARION IL- 510 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FAYETTE AND MARION COUNTIES UNTIL 600 PM CDT... AT 508 PM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WRIGHTS CORNER TO ODIN...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SALEM... WRIGHTS CORNER... ST. ELMO... KINMUNDY... FARINA... OMEGA... STEPHEN FORBES STATION... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, May 27, 5:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 3 NW WALNUT HILL 38.50N 89.08W
05/27/2013 M48 MPH MARION IL AWOS
MEASURED BY ENL AWOS
&&
TRUETTSpecial weather statement, May 27, 5:22 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 522 PM CDT MON MAY 27 2013 ILZ079-272315- RANDOLPH IL- 522 PM CDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 615 PM CDT... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BALDWIN...OR 7 MILES WEST OF SPARTA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPARTA... CHESTER... TILDEN... BREMEN... COULTERVILLE... STEELEVILLE... PERCY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:46 PM CDT | River Flood Warning | LSX | Brown | 28 days |
| May 26, 9:46 PM CDT | River Flood Warning | LSX | Morgan, Pike | 28 days |
| May 27, 2:19 AM CDT | Areal Flood Advisory | LSX | Adams | 4 hr |
| May 27, 3:54 PM CDT | Flash Flood Watch | LSX | Adams, Brown, Calhoun, Greene, Jersey, Macoupin and 2 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.